Risk of Birth Defects Increased by Topamax

by Rajashri on  July 22, 2008 at 4:17 PM Women Health News
RSS Email Print This Page Comment
 Risk of Birth Defects Increased by Topamax
A new study has shown that the epilepsy and migraine prevention drug Topamax may increase risk of birth defects in babies if taken during pregnancy.

The study involved 203 women with epilepsy who became pregnant while taking Topamax. Among the 178 live births that occurred, some three babies born to mothers who took Topamax and 13 babies born to mothers who took Topamax and other drugs had major birth defects.

"More research needs to be done to confirm these results, especially since it was a small study," said researcher John Craig, MRCP, of the Royal Group of Hospitals in Belfast, Northern Ireland.

The study is published in the latest issue of the journal Neurology.

Source: Medindia
RAS/L

Post your Comments

Comments should be on the topic and should not be abusive. The editorial team reserves the right to review and moderate the comments posted on the site.
* Your comment can be maximum of 2500 characters
Notify me when reply is posted
I agree to the terms and conditions

Related Links

More News on:

Achondroplasia Club Foot Birth Defect - Genetic Birth Defects Drug-Induced Birth Defects Environmental Birth Defects Birth defects - Infections Multifactorial Birth Defects Birth Defect - Structural Defects Turner Syndrome 

News A - Z

A B C D E F G H I J K L M N O P Q R S T U V W X Y Z

News Search

Medindia Newsletters

Subscribe to our Free Newsletters!

Terms & Conditions and Privacy Policy.

Stay Connected

  • Available on the Android Market
  • Available on the App Store

Facebook

News Category

News Archive